MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VNMF3434C229TU
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Chest Pain (1776); Insufficient Information (4580)
Date of Event 07/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion thoracic stent graft was implanted for the treatment for a thoracic aortic aneurysm.It was reported that a ct performed approximately 6 months post index procedure identified a type ia endoleak.A secondary procedure was performed approximately 7 months post index procedure with the indication of aneurysm growth.It was reported on examination of the ct (b)(6) 2019) it also appeared that the original endograft had migrated somewhat from the left subclavian artery.During the intervention, the type ia endoleak was confirmed on aortogram.A 34mm valiant navion stent graft was implanted.A completion angiogram demonstrated residual leak into the proximal descending thoracic aorta.Ballooning with a reliant was attempted however this resulted in some downward displacement of the graft.The physician elected to implant a second component (34 mm in diameter uniformly and 10 cm in length).This was passed over a non mdt wire and deployed.There was still a slight blush of contrast into the thoracic aorta along the inferior border but the previous leak along the upper border was absent.Considering this a satisfactory revision the physician ended the procedure.As per the physician it was unable to be confirmed if blush noted post the intervention procedure was a type i or type iv however it was reported that on follow up ct on (b)(6) 2019 showed no endoleak.The most recent ct on (b)(6) 2022 also shows no endoleak and stable aneurysm size.The patient has had a total of 8 scans in a 3 year period following this 2nd procedure and none of them have showed an endoleak.The patient has presented to the emergency room at times with complaints of chest pain and undergone scans at those visits as well.When the initial navion graft was deployed at the time of the original surgery, it seemed jump back distally during the deployment from where it was anchored just at the take-off of the left subclavian artery during the deployment.It then deployed about 1-2 cm short of the take-off of the left subclavian artery.Intraoperative arteriography showed no evidence of endoleak.The initial cta scan in follow up performed on 18-jun-2019 showed the type i endoleak.This was probably due to inadequate length of a landing zone from the initial deployment.Elective repair was scheduled when the patient presented to the emergency room with complaints of chest pain on 24-jul-2019 with cta showing the same endoleak which was then repaired on 26-jul-2019.The physician noted that it is not considered that the initial graft failure with the type ia endoleak is due to stent ring enlargement or fracture of the navion graft, but due to enlargement of her native aneurysm with likely an inadequate length of landing zone at the initial graft deployment.No additional sequelae was provided and the patient is fine.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15615116
Report Number9612164-2022-03814
Device Sequence Number6083006
Product Code MIH
UDI-Device Identifier00763000100650
UDI-Public00763000100650
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2020
Device Model NumberVNMF3434C229TU
Device Catalogue NumberVNMF3434C229TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Initial Report FDA Received Date10/17/2022
Date Device Manufactured09/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexFemale
Patient Weight122 KG